MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1/2ML 6MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1/2ML 6MM; PISTON SYRINGE
Model Number 324911
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd veo¿ insulin syringes with bd ultra-fine¿ needle 1/2ml 6mm there was a sharp protrusion on the plunger.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported that there is a sharp edge under the thumb press on the plunger rod.He stated that he gets cut when he pulls the plunger rod out, stated that the cut is similar to a paper cut.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-feb-2023.H6: investigation summary customer returned (7) syringe 0.5ml 31ga 6mm loose.It was reported by the consumer that there is a sharp edge under the thumb press which causes customer to get a paper-cut-like cut.All the syringes were examined using magnification and found no evidence of sharp edges to the plunger thumb press that could lead to cut.Hence, the alleged issue could not be confirmed based on the samples return for the investigation.A review of the device history record was completed for batch# 0090596.All inspections and challenges were performed per the applicable operations qc specifications.Based on the sample received, embecta was not able to confirm the customer indicated failure.Root cause is not determined as the issue is unconfirmed.

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1/2ML 6MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16358497
Report Number1920898-2023-00046
Device Sequence Number6270332
Product Code FMF
UDI-Device Identifier00382903249114
UDI-Public(01)00382903249114
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number324911
Device Catalogue Number324911
Device Lot Number0090596
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown